Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 20, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 11, 2011, 4:59 AM CDT for Lubbock County, Lynn County, Terry County, Texas. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 4:59 AM CDT (09:59 UTC)
- Expired
- May 11, 2011, 6:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Lubbock County, TX, Lynn County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 5:10 AM CDT | HAIL 1 | 5 S Lubbock, TX | MOSTLY PEA TO HALF INCH...BUT ONE HAIL DENT NOTICED ON CAR AT KAMC STUDIOS. |
| May 11, 5:10 AM CDT | HAIL 1 | 5 S Lubbock, TX | HAIL DENTED VEHICLE NEAR UNIVERSITY AND 82ND ST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:29 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 3567 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185
WUUS54 KLUB 110959
SVRLUB
TXC303-305-445-111100-
/O.NEW.KLUB.SV.W.0020.110511T0959Z-110511T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
459 AM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LUBBOCK COUNTY IN NORTHWEST TEXAS.
NORTHWESTERN LYNN COUNTY IN NORTHWEST TEXAS.
NORTHEASTERN TERRY COUNTY IN NORTHWEST TEXAS.
* UNTIL 600 AM CDT
* AT 457 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEAR SHALLOWATHER SOUTH
SLIDE...SOUTHWEST TO NEAR BROWNFIELD...AND WERE MOVING
NORTHEAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE LUBBOCK
SOUTH PLAINS MALL...SHALLOWATER...LUBBOCK...DOWNTOWN
LUBBOCK...LUBBOCK INT. AIRPORT...WOODROW...RANSOM CANYON AND
IDALOU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
WEDNESDAY MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3312 10226 3339 10207 3379 10201 3382 10156
3338 10163 3313 10189
TIME...MOT...LOC 0957Z 224DEG 23KT 3352 10195 3318 10214
$$
MCZ3 follow-up statements
571
WWUS54 KLUB 111015
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
515 AM CDT WED MAY 11 2011
TXC303-305-445-111100-
/O.CON.KLUB.SV.W.0020.000000T0000Z-110511T1100Z/
LUBBOCK TX-LYNN TX-TERRY TX-
515 AM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
TERRY...NORTHWESTERN LYNN AND LUBBOCK COUNTIES UNTIL 600 AM CDT...
AT 512 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LUBBOCK TO 12 MILES
NORTHEAST OF BROWNFIELD...AND WERE MOVING NORTHEAST AT 25 MPH.
PERIODS OF HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS
RESULTING IN PONDING OF WATER ON ROADS AND STREETS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3312 10226 3339 10207 3379 10201 3382 10156
3338 10163 3313 10189
TIME...MOT...LOC 1012Z 224DEG 23KT 3363 10186 3326 10208
$$
MCZ365 WWUS54 KLUB 111043 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 543 AM CDT WED MAY 11 2011 TXC305-445-111052- /O.CAN.KLUB.SV.W.0020.000000T0000Z-110511T1100Z/ LYNN TX-TERRY TX- 543 AM CDT WED MAY 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TERRY AND NORTHWESTERN LYNN COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 AM CDT. LAT...LON 3341 10183 3381 10176 3382 10156 3346 10162 TIME...MOT...LOC 1042Z 227DEG 25KT 3381 10160 3350 10171 $$ TXC303-111100- /O.CON.KLUB.SV.W.0020.000000T0000Z-110511T1100Z/ LUBBOCK TX- 543 AM CDT WED MAY 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LUBBOCK COUNTY UNTIL 600 AM CDT... AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO QUARTER SIZE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PETERSBURG TO RANSOM CANYON...MOVING NORTHEAST AT 30 MPH. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 AM CDT. LAT...LON 3341 10183 3381 10176 3382 10156 3346 10162 TIME...MOT...LOC 1042Z 227DEG 25KT 3381 10160 3350 10171 $$ MCZ
031 WWUS54 KLUB 111057 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 557 AM CDT WED MAY 11 2011 TXC303-111106- /O.EXP.KLUB.SV.W.0020.000000T0000Z-110511T1100Z/ LUBBOCK TX- 557 AM CDT WED MAY 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LUBBOCK COUNTY WILL BE ALLOWED TO EXPIRE AT 600 AM CDT... THE LINE OF STORMS WHICH PROMPTED THE WARNING IS WEAKENING BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. BRIEF HEAVY RAINS AND PEA SIZE HAIL WILL STILL BE POSSIBLE WITH THESE STORMS AS THEY MOVE NORTHEAST AT 30 MPH ACROSS FAR EASTERN LUBBOCK COUNTY. LAT...LON 3341 10183 3381 10176 3382 10156 3346 10162 TIME...MOT...LOC 1056Z 227DEG 25KT 3387 10151 3357 10162 $$ MCZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:33 AM CDT, 26 minutes earlier.
Area forecast discussion, May 11, 4:33 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 433 AM CDT WED MAY 11 2011 .SHORT TERM... A COMPLEX FORECAST THIS MORNING...WITH ONGOING STRONG/SEVERE STORMS PROVIDING SOME LOCATIONS WITH THE FIRST MEANINGFUL RAINFALL IN SOME TIME. SCATTERED CONVECTION...MAINLY IN THE FORM OF A LINEAR COMPLEX NOW OVER THE WESTERN SOUTH PLAINS...WILL PROGRESS EASTWARD IN ASSOCIATION WITH A DRYLINE/PAC FRONT THROUGH THE REMAINDER OF THE MORNING. CURRENT VAPOR IMAGERY SHOWS A POTENT UA LOW EJECTING NORTHEASTWARD OVER THE FOUR CORNERS. DRY AIR WILL AGAIN INVADE THE SOUTH PLAINS ON DOWNSLOPE WINDS AS A PRONOUNCED DRY SLOT OVERSPREADS THE REGION BY MID-LATE MORNING. MOST MODELS HAVE SUFFERED IN DEPICTING SENSIBLE WEATHER THUS FAR THIS MORNING...AND THE NAM PARTICULARLY LOOKS TOO WEAK WRT WIND FIELDS LATER TODAY. ALL INDICATIONS ARE THAT THE UA LOW IS MORE DYNAMIC THAN DEPICTED BY SOME SOLUTIONS...AND HAVE TRENDED SURFACE WINDS TOWARD THE HIGHER MAV/GFS NUMBERS. THUS EXPECT WESTERLY WINDS TO INCREASE TO SPEEDS AOA 30 MPH OVER PARTS OF THE NORTHERN/WESTERN FA THIS AFTERNOON...AS MSLP GRADIENTS INCREASE AND AS A 50-60KT MID LEVEL WIND MAX TRANSITS THE AREA BY EARLY AFTERNOON THEN EAST OF THE AREA LATE. WILL POST A WIND ADVISORY FOR PORTIONS OF THE AREA. && .LONG TERM... THE AFOREMENTIONED UA LOW AS DISCUSSED PER THE SHORT TERM DISCUSSION ABOVE...IS PROGGED TO EJECT NE ACROSS THE CENTRAL PLAINS ON THURSDAY...AND SE TOWARDS THE LOWER MISSISSIPPI VALLEY ON FRIDAY...AS IT INTERACTS WITH AN ORIGINATED CANADIAN LOW THAT WILL BE ACROSS THE NORTHERN PLAINS. THUS...NW FLOW ALOFT WILL ENSUE. IN THE LAST FEW MODEL RUNS...THERE HAVE BEEN HINTS OF THE PACIFIC FRONT ROUNDING THE BACK SIDE OF THE UA LOW...TO MOVE ACROSS THE SOUTH PLAINS LATE THURSDAY NIGHT/EARLY FRIDAY MORNING...AS OPPOSED TO LATE WEDNESDAY NIGHT A FEW CYCLES AGO. HENCE DUE TO THIS FROPA DELAY...A SFC LOW WILL DEVELOP NE OF THE REGION AS THE PRESSURE GRADIENT TIGHTENS AND THUS ALLOW BREEZY /AOA 20 KTS/ WESTERLY WINDS TO SURGE THE DRYLINE EAST OF THE CWA BY THURSDAY AFTERNOON. TEMPS WILL NOT BE AS WARM AS SEVERAL DAYS GO TO LOWERED GEOPOTENTIAL HEIGHT FIELDS /MID TO UPPER 80S TO LOWER 90S/...HOWEVER RHS WILL STILL BE CAPABLE OF DROPPING BELOW 15 PERCENT DUE TO THE DOWNSLOPING WIND COMPONENT. THUS A FIRE DANGER STATEMENT MAY BE REQUIRED. FOR FURTHER FIRE WEATHER INFORMATION...PLEASE REFER TO THE FIRE WEATHER DISCUSSION BELOW. THE BREEZY PACIFIC FRONT THURSDAY NIGHT/FRIDAY MORNING /AOA 15 TO 20 KTS/ WILL RESULT IN MOISTENING LOW TO MID LEVELS...WITH DEWPOINTS INCREASING INTO THE 20S AND 30S. WITH ONLY SLIGHT SYNOPTIC LIFT VIA SOUNDINGS...LOW TO MID LEVEL CLOUDINESS WILL PREVAIL. SHORTWAVE AMPLITUDE RIDGING WILL SLOWLY TRANSLATE EAST ACROSS THE SOUTHERN PLAINS THIS WEEKEND THROUGH EARLY NEXT WEEK...AS SFC WINDS VEER TO A MORE EASTERLY/UPSLOPE COMPONENT. THUS IT MAY BE POSSIBLE FOR MOISTURE TO HANG AROUND THE CWA. HINTS OF CONVECTION /PER THE GFS AND ECMWF/ FIRING UP ACROSS THE HIGHER TERRAIN OF NEW MEXICO SATURDAY NIGHT AND MOVING ACROSS THE REGION WITHIN NW FLOW ALOFT MAY BE POSSIBLE. CONCURRENTLY...ADDITIONAL CONVECTION MAY BE POSSIBLE ACROSS THE ROLLING PLAINS AS THE AFOREMENTIONED LOW THAT MOVED SOUTH FROM CANADA DIVES ESE TOWARDS THE LOWER MISSISSIPPI VALLEY AND THUS INDUCE A NORTHERLY WIND SHIFT ACROSS EASTERN ZONES SUNDAY MORNING. WITH SOUTHERLY WINDS PREVAILING...DEWPOINTS APPEAR TO REMAIN IN THE 40S AND 50S THROUGH EARLY NEXT WEEK...THUS ALLOWING THE POTENTIAL FOR PRECIP. HOWEVER...BOTH THE GFS AND ECMWF MAINTAIN A DRY FORECAST MONDAY AND TUESDAY DESPITE UPSLOPE HOWEVER...BUT APPEARS TO INCREASE PRECIP CHANCES BY WEDNESDAY AS A BROAD PACIFIC UA LOW NEARS THE ROCKIES AND SHARPENS A DRYLINE ACROSS THE SOUTH PLAINS. WILL MAINTAIN A DRY FORECAST ATTM AS THE ANALYZING OF FUTURE MODEL RUNS FOR CONSISTENCY IS HIGHLY DESIRED. && .FIRE WEATHER... IT IS UNKNOWN HOW AM RAINFALL WILL IMPACT AMBIENT FIRE DANGER. ALSO...WHILE SUSTAINED AFTERNOON WIND SPEEDS NEAR 30KT WERE ACCEPTED FOR THIS MORNING/S FORECAST...LIGHTER WINDS ARE INDICATED BY SOME MOS GUIDANCE...LENDING TO SOME UNCERTAINTY. THE LARGE SCALE PATTERN TODAY IS SUPPORTIVE OF A HIGH END FIRE EVENT. CONCERNS FOR THIS ARE AMPLIFIED GIVEN MANY LIGHTNING STRIKES THIS MORNING ON OUR EXTREMELY DROUGHT STRICKEN FUELS AND POTENTIAL FOR SMOLDERING/FLARING STARTS WITH THE ONSET OF CRITICAL FIRE WEATHER THIS AFTERNOON. TYPICALLY... GRASSY FUELS CAN CURE FROM MODERATE RAINFALL IN THE MATTER OF ONLY ONE OR TWO HOURS...AND WTM RAINFALL TOTALS THUS FAR HAVE FALLEN SHORT OF RESPECTABLE VALUES. THUS...TODAY HAS THE POTENTIAL TO PRESENT A SIGNIFICANT WILDFIRE THREAT ON THE SOUTH PLAINS. A DEVELOPING SFC LOW PRESSURE SYSTEM NORTHWEST OF THE REGION WILL INDUCE WESTERLY WINDS TO SURGE THE DRYLINE EAST OF THE SOUTH PLAINS ON THURSDAY AFTERNOON...IF THE DELAYED TIMING OF THE FRONT HOLDS TRUE. THUS...WESTERLY 20-FOOT WINDS WILL INCREASE INTO THE 15 TO 20 MPH RANGE BY MID-DAY. ALTHOUGH TEMPS WILL BE COOLER DUE TO LOWERED GEOPOTENTIAL HEIGHTS THANKS TO THE UA LOW NW OF THE REGION...BREEZY DOWNSLOPING WINDS WILL INDUCE RELATIVE HUMIDITY VALUES TO DROP BELOW 15 PERCENT ACROSS THE ENTIRE SOUTH PLAINS. THE ABOVE CONDITIONS COMBINED WITH CRITICALLY DRY FUELS AND AN ONGOING DROUGHT WILL RESULT IN AN ELEVATED FIRE WEATHER DAY. A FIRE DANGER STATEMENT MAY BE REQUIRED AS WIND SPEEDS APPEAR TO BE JUST BELOW FIRE WEATHER CRITERIA ATTM. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 77 47 76 46 74 / 10 0 0 0 0 TULIA 80 50 79 47 74 / 20 0 0 0 0 PLAINVIEW 80 50 81 48 74 / 20 0 0 0 0 LEVELLAND 83 50 82 50 78 / 20 0 0 0 0 LUBBOCK 84 53 84 50 77 / 20 0 0 0 0 DENVER CITY 84 46 82 52 80 / 10 0 0 0 0 BROWNFIELD 84 48 83 51 78 / 20 0 0 0 0 CHILDRESS 92 53 87 50 79 / 30 0 0 0 0 SPUR 89 52 87 52 79 / 30 0 0 0 0 ASPERMONT 93 54 91 53 82 / 30 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>031-033>036-039>041. && 20/29
Hazardous weather outlook, May 11, 4:51 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 451 AM CDT WED MAY 11 2011 TXZ021>044-121000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 451 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...ACROSS PORTIONS OF THE HAZARDOUS WEATHER OUTLOOK AREA. SOME STORMS WILL BE CAPABLE OF APPROACHING STRONG TO POSSIBLE SEVERE LEVELS...WITH LOCALIZED THUNDERSTORM WIND GUSTS EXCEEDING 30 MPH...AND HAIL UP TO HALF DOLLAR SIZE. FIRE WEATHER CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER WILL BE SUPPORTIVE OF DANGEROUS WIND DRIVEN WILDFIRES TODAY. A RED FLAG WARNING IS IN EFFECT. NON PRECIPITATION AN APPROACHING UPPER LEVEL SYSTEM FROM THE WEST WILL CREATE WEST TO SOUTHWEST WIND SPEEDS TO EXCEED 30 MPH...PARTICULARLY ACROSS THE NORTHERN...CENTRAL AND SOUTHWESTERN SOUTH PLAINS THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ELEVATED FIRE WEATHER CONDITIONS WILL EXIST ON THURSDAY...DUE TO RELATIVELY WARM TEMPERATURES...BREEZY WEST WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON. EMERGENCY FIRST RESPONDER ORGANIZATIONS AND SPOTTERS ARE ASKED TO RELAY REPORTS OF ONGOING WILDFIRES TO THE NATIONAL WEATHER SERVICE IN LUBBOCK.
In the hours before
Local storm report, May 11, 1:47 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
147 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND GST 2 NE FRIONA 34.66N 102.70W
05/11/2011 M59 MPH PARMER TX MESONET
&&
EVENT NUMBER LUB1100113
FBSpecial weather statement, May 11, 2:32 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 232 AM CDT WED MAY 11 2011 TXZ039-110800- YOAKUM- 232 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM COUNTY... AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES WEST OF PLAINS...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 11, 2:36 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 236 AM CDT WED MAY 11 2011 TXZ035-036-040>042-110800- CROSBY-GARZA-LUBBOCK-LYNN-TERRY- 236 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR TERRY...LYNN...GARZA...LUBBOCK AND CROSBY COUNTIES... AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 27 MILES SOUTHWEST OF TAHOKA...MOVING NORTHEAST AT 25 MPH. OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...WINDS POSSIBLY EXCEEDING 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 11, 2:52 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 252 AM CDT WED MAY 11 2011 TXZ033-039-110830- COCHRAN-YOAKUM- 252 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM AND COCHRAN COUNTIES... AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF PLAINS...MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 11, 4:17 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 417 AM CDT WED MAY 11 2011 TXZ028-110945- LAMB- 417 AM CDT WED MAY 11 2011 ...STRONG THUNDERSTORMS AFFECTING LAMB COUNTY COUNTY... AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 11 MILES NORTHWEST OF LITTLEFIELD TO 6 MILES SOUTH OF LITTLEFIELD...MOVING NORTHEAST AT 45 MPH. HALF-INCH DIAMETER HAIL...WIND GUSTS UP TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE ALL POSSIBLE WITH THESE STORMS. STORM INTENSITY IS INCREASING WITH THESE STORMS. STAY TUNED FOR LATER UPDATES AND POSSIBLE WARNINGS. MCZ
Special weather statement, May 11, 4:45 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 445 AM CDT WED MAY 11 2011 TXZ022-023-028-029-111015- CASTRO-HALE-LAMB-SWISHER- 445 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST LAMB...NORTHWEST HALE...SWISHER AND SOUTHEAST CASTRO COUNTIES... AT 443 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTHEASTERN LAMB COUNTY TO WEST CENTRAL HALE COUNTY...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE ALL POSSIBLE WITH THESE STORMS. STORM INTENSITY IS INCREASING. STAY TUNED FOR UPDATES AND POSSIBLE WARNINGS AND BE PREPARED TO SEEK SHELTER. MCZ
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:24 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 24 hr |
| May 11, 12:25 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 35 min |
| May 11, 12:49 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 26 min |
| May 11, 3:02 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 58 min |
| May 11, 3:42 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 63 min |
| May 11, 4:30 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Crosby and 12 more | 15 hr |
| May 11, 5:16 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 59 min |
| May 11, 5:49 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock, Motley | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.